MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE22

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE22
Catalog Number S2SPS14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the subject guidewire was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the distal end of the subject guidewire was noted to have been fractured.The distal section (approx.5cm) was not returned.There was evidence of bending towards the distal end adjacent to the fracture point.A functional inspection could not be performed due to the fracture to the subject guidewire.The reported 'guidewire distal tip stretched' can be confirmed based on the damage noted to the guidewire as stretching is an indication of a fracture.The reported 'guidewire difficult to advance' was not replicated, however the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that after the physician had positioned the catheter in place and used the subject guidewire to advance a microcatheter to the lesion site, an abnormal sensation was felt when rotating the subject guidewire.The guidewire was then withdrawn for inspection, revealing that it had undergone stretch and filamentation, rendering it unusable.Additional information received indicates that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient's anatomy was moderately tortuous.The device was returned, and it was confirmed that the distal tip of the subject guidewire had been fractured, there was also bending noted to the distal end of the subject guidewire.It was reported that the distal tip of the subject guidewire had been stretched, stretching is an indication that the nitinol tubing has been fractured.The bending noted to the distal end is an indication that the subject guidewire had experienced difficulties during navigation which are likely to have caused the guidewire to fracture, the patient's anatomy may have caused or contributed to the reported event.An assignable cause of procedural factors will be assigned to the reported 'guidewire difficult to advance' and 'guidewire distal tip stretched' and analyzed the 'guidewire distal tip broken/fractured during use' and 'guidewire distal end kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the directions for use (dfu) but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE22
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23621797
Report Number3012931345-2025-00183
Device Sequence Number10090526
Product Code MOF
UDI-Device Identifier07613327459630
UDI-Public(01)07613327459630(17)270806(10)0000705042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K190843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS2SPS14215
Device Lot Number0000705042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST7 CATHETER (STRYKER).
Patient Age64 YR
Patient SexMale
Patient Weight60 KG
Patient RaceAsian